Doctor insights on:
Why Does Hypothyroidism Cause Weight Gain
Weight/seizure meds: The mechanism that causes weight gain due to use of anti-convulsants is not absolutely known, but it is suggested that lowered glucose levels stimulate the hypothalamus to increase appetite. Further explanation of this process can be found in the following publication: http://www.ncbi.nlm.nih.gov/pubmed/11735653 ...Read more
In a new case...: In a brand new case of diabetes, especially type 1, people experience excessive thirst, excessive hunger, and excessive urination. Their blood sugar is high, and they "spill" this sugar into the urine. The weight loss can be attributed to this calorie loss, but also to volume depletion, i.e., dehydration. Most type 2 diabetics present more gradually, and will typically be overweight or obese. ...Read moreSee 1 more doctor answer
Stop taking it.: Natural hormone replacement is fraught with danger. There are very safe and proven estrogen replacement medications that are well-studied and whose proper dosing and side effects are well understood. That is not the case with herbal forms, which are not even guaranteed to do what they say. See your doc and consider plant based estrogen replacement first, not horse-derived. ...Read more
Sometimes it does: Constipation by itself can increase one's weight by the amount of poop (stool) that is staying inside the intestines. Hormonal imbalances, such as low thyroid hormone, can cause both constipation and weight gain. If one tries to treat constipation by eating more fruits or drinking more juice, the large amount of fruit sugar will lead to weight gain. Persistent constipation needs a doctor's exam. ...Read moreSee 1 more doctor answer
It is possible: Fluoxetine is an ssri anti-depressant, anti-anxiety medication that can cause weight changes as a possible side effect. In most of my patients, weight changes have been minor. However, some patients report larger weight changes, including more significant weight gain or weight loss. If you are gaining weight and concerned about it, talk to your doctor. ...Read more
Yes: Like many oral contraceptives, Apri can cause increased weight and appetite. Discuss with pcp/gyn whether a different oc might have less effect on weight. Watch caloric intake. Drink water before meal to reach satiety more quickly. Exercise 20-30 minutes daily to counter added weight. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Why does the depo-provera shot cause weight gain?
- Why does tenex cause weight gain in children?
- Why does lyrica cause weight gain?
- Ask a doctor a question free online
- Why does fibrous and ovarian cyst cause weight gain?
- Why does hypothyroidism cause low gastrin level?
- Why does hypothyroidism cause brittle or thin hair?
- Why does hypothyroidism cause low hemoglobin?
- Talk to a endocrinologist online for free